Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 21, 2021, 6:40 PM CDT for Seward County, Kansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2021, 6:40 PM CDT (23:40 UTC)
- Expired
- Aug 21, 2021, 7:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.75 in
- Wind
- 40
County Seward County, KS
The radar
The Dodge City radar (KDDC), 98 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
676
WWUS83 KDDC 212340
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
640 PM CDT Sat Aug 21 2021
KSZ086-087-220015-
Seward KS-Meade KS-
640 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of southeastern Seward
and southwestern Meade Counties through 715 PM CDT...
At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hayne, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Kismet around 655 PM CDT.
Other locations in the path of this storm include Meade State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 10063 3700 10092 3725 10082 3717 10039
TIME...MOT...LOC 2340Z 225DEG 36KT 3704 10076
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
TATROWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 21, 1:12 PM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Aug 21, 1:12 PM CDT, 5 hours 28 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 112 PM CDT Sat Aug 21 2021 ...UPDATE TO LONG TERM... .SHORT TERM...(This evening through Sunday) Issued at 1217 PM CDT Sat Aug 21 2021 Short range models indicate a modest west-southwest flow aloft prevailing across the Western High Plains tonight into Sunday with an upper level high centered in eastern Texas. Meanwhile, a stalled frontal boundary in the Texas Panhandle is projected to begin lifting slowly back to the north this evening as a surface high edges farther east through the Upper Midwest. With ample moisture providing sufficient instability to our south combined with steepening low/mid level lapse rates from peak heating, thunderstorms are expected to develop late this afternoon as a series of weak H5 vort maxima eject northeast out of the Desert Southwest, interacting with the aforementioned frontal boundary in the Texas Panhandle. Storms will then spread northeast, potentially crossing the Oklahoma border into southern portions of southwest and south central Kansas later this evening. Modest deep layer shear at best and instability dropping off significantly from Oklahoma into southern Kansas will limit severe potential. Fairly seasonal temperatures are likely tonight as a slowly developing east-southeast upslope flow is slow to erode a cooler air mass settled across the high plains of western Kansas. Look for lows generally down into the 60s(F). A quickly developing and strengthening lee side trough will set up a south-southwest flow into western Kansas by mid-day Sunday, tapping into a warmer air mass to our south. Widespread afternoon highs in the 90s(F) are expected. .LONG TERM...(Sunday night through Saturday) Issued at 108 PM CDT Sat Aug 21 2021 There is an outside chance for thunderstorms late Sunday as an upper level shortwave trough of low pressure swings east through the Northern Plains, sending an attendant cold front southward through western Nebraska before stalling out, potentially as far south as northwest/north central Kansas by early evening. Considering ample instablity present, cannot rule out a few isolated to widely scattered thunderstorms across west central/central Kansas late Sunday afternoon/early evening. A hotter/drier pattern then sets up through at least the middle part of next week as ridging aloft across Texas and the southern Mississippi River Valley begins to build back to the north and west during the period. A warming trend through at least Tuesday will likely push high temperatures up near, if not a little above the century mark before an upper level shortwave trough transitioning through the Northern Plains ushers another weak frontal boundary into western Kansas sometime Tuesday evening/early Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1007 AM CDT Sat Aug 21 2021 VFR conditions will prevail in the vicinity of all TAF sites through early Sunday morning. Northeasterly winds 10 to 20kt will persist this afternoon as a frontal boundary remains stalled from the Texas Panhandle east-northeast into northern Oklahoma. Winds are expected to turn more east-southeast 10 to 20kt this evening as the frontal boundary begins to lift slowly back to the north. && .PRELIMINARY POINT TEMPS/POPS... DDC 87 66 96 72 / 10 20 10 0 GCK 87 65 97 70 / 10 10 10 0 EHA 88 65 95 68 / 20 20 10 0 LBL 89 65 97 69 / 20 20 10 0 HYS 85 65 96 71 / 10 10 20 10 P28 90 68 98 72 / 20 20 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...JJohnson
Hazardous weather outlook, Aug 21, 2:45 AM CDT, 15 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 245 AM CDT Sat Aug 21 2021 KSZ030-031-043>046-061>066-074>081-084>090-220745- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 245 AM CDT Sat Aug 21 2021 /145 AM MDT Sat Aug 21 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Isolated to scattered thunderstorms are possible late Saturday afternoon/early evening as a warm front lifts north into our area. Guidance has trended later in the evening with this boundary, which would allow the boundary layer to stabilize a bit more, and therefore likely precluding any severe threat. However, given 30-40 kts of bulk shear and at least some elevated CAPE, a severe hail/wind event or two cannot be ruled out. Periodic heavy rain and lightning are the only expected threats at this time. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc Springer
In the hours before
Special weather statement, Aug 21, 6:10 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Dodge City KS
610 PM CDT Sat Aug 21 2021
KSZ086-212345-
Seward KS-
610 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of southern Seward
County through 645 PM CDT...
At 609 PM CDT, Doppler radar was tracking a strong thunderstorm near
Baker, or 9 miles south of Liberal, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Liberal around 625 PM CDT.
Other locations in the path of this storm include Hayne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3703 10107 3723 10095 3700 10063 3700 10107
TIME...MOT...LOC 2309Z 225DEG 36KT 3692 10098
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
TATROSpecial weather statement, Aug 21, 6:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
640 PM CDT Sat Aug 21 2021
KSZ086-087-220015-
Seward KS-Meade KS-
640 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of southeastern Seward
and southwestern Meade Counties through 715 PM CDT...
At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hayne, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Kismet around 655 PM CDT.
Other locations in the path of this storm include Meade State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 10063 3700 10092 3725 10082 3717 10039
TIME...MOT...LOC 2340Z 225DEG 36KT 3704 10076
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
TATROThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:12 PM CDT | Special Weather Statement | DDC | Kiowa | 33 min |
| Aug 20, 8:18 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 42 min |
| Aug 21, 6:10 PM CDT | Special Weather Statement | DDC | Seward | 35 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.